Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took Doxycycline for treatment of cellulitis acquired from razor. Why is there bloating, cramps, nausea?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I took Doxycycline 100mg twice daily for treatment of cellulitis that I acquired from a razor cut on the lower leg. Now I cannot eat without painful bloating,cramps,nausea and severe constipation. Please help I am miserable.
Posted Sat, 16 Jun 2012 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

Thanks for posting your query

All the symptoms you have mentioned are known side effects of Doxycycline

To overcome from these you need to stop doxycycline and take a better antibiotic and take the following medications

1. A good proton pump inhibitor
2. Domperidone tablet
3. A good probiotic

For constipation add fiber to your regular diet and take plenty of fluids orally

If the stool is hard take Liquid Paraffin and if there are slack movements take Psyllum husk

Hope this helps
Am available for followup queries
Get Well Soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor